Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 256, NWS Jackson, MS

June 18, 2007Sunflower County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 18, 2007, 6:26 PM CDT for Sunflower County, Mississippi. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2007, 6:26 PM CDT (23:26 UTC)
Expired
Jun 18, 2007, 7:15 PM CDT
In force
49 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Sunflower County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 171 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 7:00 PM CDTTSTM WND DMG4 N Drew, MSA FEW POWER LINES WERE BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 543 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
543 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
878 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 182326
SVRJAN
MSC133-190015-
/O.NEW.KJAN.SV.W.0256.070618T2326Z-070619T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
626 PM CDT MON JUN 18 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PARCHMAN...RULEVILLE...DREW...

* UNTIL 715 PM CDT

* AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR BLAINE...OR ABOUT 7 MILES
  SOUTHEAST OF RULEVILLE...AND MOVING NORTH AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RULEVILLE BY 635 PM CDT...
  DREW BY 645 PM CDT...
  PARCHMAN BY 700 PM CDT...
  ROME BY 705 PM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3358 9065 3355 9046 3398 9045 3398 9065

$$

CME
2 follow-up statements
000 
WWUS54 KJAN 182336
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
636 PM CDT MON JUN 18 2007

MSC133-190015-
/O.CON.KJAN.SV.W.0256.000000T0000Z-070619T0015Z/
SUNFLOWER MS-
636 PM CDT MON JUN 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SUNFLOWER COUNTY...

AT 636 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR RULEVILLE...MOVING NORTH AT
30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DREW BY 645 PM CDT...
  PARCHMAN BY 700 PM CDT...
  ROME BY 705 PM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3363 9064 3363 9046 3398 9045 3398 9065

$$
000 
WWUS54 KJAN 182358
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
658 PM CDT MON JUN 18 2007

MSC133-190015-
/O.CON.KJAN.SV.W.0256.000000T0000Z-070619T0015Z/
SUNFLOWER MS-
658 PM CDT MON JUN 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SUNFLOWER COUNTY...

AT 658 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR DREW...MOVING NORTH AT 30
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PARCHMAN BY 710 PM CDT...
  ROME BY 715 PM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3370 9064 3372 9046 3398 9045 3398 9065

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:03 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 18, 4:03 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
403 PM CDT MON JUN 18 2007

.SHORT TERM...
SHOWERS AND THUNDERSTORMS DEVELOPED ALONG THE COAST TODAY AND MOVED
NORTH INTO THE CWA. A FEW STORMS WERE STRONG TO SEVERE...KNOCKING
DOWN A FEW TREES. EXPECT THE STORMS TO CONTINUE MOVING
NORTH...HOWEVER INSTABILITY SHOULD BE LESS AS THE STORMS TRACK NORTH.
THE SOUTHWEST GO A CHANCE BREAK OUT TODAY...WHERE THE NORTHEAST
REMAINED CLOUDY FOR MOST OF THE DAY. LEANED TOWARD THE NAM
SOLUTION...THINKING THE LINE WILL CONTINUE TO MOVE JUST NORTH OF
INTERSTATE 20 AND STALL...WITH MUCH OF THE THUNDERSTORM ACTIVITY
DIMINISHING THIS EVENING. THE BOUNDARY WILL BE THE FOCUS FOR TS/SH
DEVELOPMENT BY MID MORNING. STILL EXPECTING THE UPPER WAVE TO MOVE
THROUGH THE AREA. WITH THE TROUGH AXIS SWINGING THROUGH...ADDED
STRONG THUNDERSTORM WORDING TO THE HWO FOR TUESDAY. WENT WITH
GUIDANCE VALUES FOR POPS. LOOKS LIKE MORE RAINFALL COVERAGE ON
TUESDAY. NOT SURE ABOUT THE TIMING OF THE FRONT AND WHETHER IT WILL
REALLY CLEAR THE CWA...SO MAINTAINED ISOLATED POPS FOR WEDNESDAY
NIGHT. OVERALL NO BIG CHANGES TO THE FORECAST.

.LONG TERM...
THE MODELS CONTINUE TO WOBBLE REGARDING THE LONGER RANGE OUTLOOK. AS
A AN EXAMPLE...RAIN CHANCES HAVE DROPPED FROM 40 PERCENT AT PIB FOR
WED ON THE 18/00Z RUN TO 4 PERCENT ON THE 18/12Z RUN. THE BOUNDARY
THAT DROPS INTO THE REGION GETS LOST IN THE SURFACE FLOW ON THE
NEWER RUNS BUT THE SURFACE LOW PIVOTS THIS WAY FROM THE ERN
EAST...MAINTAINING CYCLONIC LOW LEVEL FLOW THAT WILL PRODUCE AT
LEAST SLIGHT CHANCES FOR AFTERNOON CONVECTION. WILL FOLLOW CURRENT
WETTER SOLUTION FOR WED FOR NOW AS MOS NUMBERS LOOK TO LOW. WILL
ALSO UNDERCUT MOS HIGH FOR WEDNESDAY IN RESPONSE TO HIGHER POPS. AN
UPPER HIGH WILL BE PARKED WEST OF THE AREA...PRODUCING UPPER RIDGING
OVER THE ARKLAMISS BUT REMAINING FAR ENOUGH WEST TO MAINTAIN CHANCE
OF WEAK WAVES DROPPING ALONG ERN FRINGES OF THE RIDGE.

THE POSITION OF THE BOUNDARY WILL HAVE THE PRIMARY EFFECT ON RAIN
CHANCES AND HUMIDITY FOR THE REST OF THE WEEK. THE SURFACE TROUGH IS
FORECAST TO DROP S OF THE FORECAST AREA FOR THURSDAY AND
FRIDAY...LEADING A MUCH DRIER AIR MASS INTO THE REGION. ONCE AGAIN
WILL FOLLOW PREVIOUS FORECAST TREND FOR GENERALLY DRY WEATHER AND
LOWER DEWPOINTS. TWEAKED DEWPOINTS SLIGHTLY HIGHER HOWEVER IN
RESPONSE TO MUCH HIGHER READINGS MODELS ARE ADVERTISING TODAY.
ISOLATED CONVECTION ADDED TO EXTREME SRN ZONES BY SUNDAY AS GULF
MOISTURE RETURNS IN RESPONSE TO LIFTING SURFACE TROUGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  88  71  92 /  59  61  21  23
MERIDIAN      72  85  69  92 /  60  69  37  20
VICKSBURG     73  90  71  91 /  59  57  15  28
HATTIESBURG   73  87  70  90 /  59  87  44  43
NATCHEZ       74  87  71  90 /  58  89  26  37
GREENVILLE    73  88  70  91 /  61  49  12  24
GREENWOOD     73  87  70  92 /  63  56  13  18

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

07/03
Hazardous weather outlook, Jun 18, 2:14 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
214 PM CDT MON JUN 18 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
191915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
214 PM CDT MON JUN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...ESPECIALLY
ALONG AND SOUTH OF A LINE FROM CLEVELAND TO JACKSON TO LAUREL.

DRY AIR ALOFT AND A STEADY FLOW OF MOISTURE IN THE LOWER LEVELS MAY
LEAD TO ISOLATED DOWN BURST WINDS FROM 35 TO 45 MPH. WIND GUSTS
GREATER THAN 30 MPH CAN BRING LIMBS AND SMALL TREES DOWN. FREQUENT
DANGEROUS LIGHTNING AND PERIODS OF HEAVY RAINFALL WILL BE LIKELY.
SMALL HAIL WILL ALSO BE POSSIBLE.

MORE STRONG THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY...AS A COLD
FRONT SWEEPS THROUGH THE MOIST AND UNSTABLE ATMOSPHERE. SMALL
HAIL...WIND GUSTS TO 50 MPH...HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING WILL BE LIKELY.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...SHOULD NOT BE NEEDED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Jun 18, 5:46 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
546 PM CDT MON JUN 18 2007

MSZ018-019-025-034>036-182330-
BOLIVAR MS-SUNFLOWER MS-LEFLORE MS-WASHINGTON MS-HOLMES MS-
HUMPHREYS MS-
546 PM CDT MON JUN 18 2007

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 30 TO 40 MPH
WINDS WAS LOCATED FROM 3 MILES WEST OF TRIBBETT TO 10 MILES NORTHEAST
OF TCHULA AT 546 PM CDT...MOVING NORTHEAST AT 20 MPH.

HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN BOLIVAR...HOLMES...HUMPHREYS...LEFLORE...SUNFLOWER AND
WASHINGTON COUNTIES...INCLUDING THE CITIES OF GREENWOOD...
INDIANOLA...ITTA BENA...LELAND...MOORHEAD AND SHAW...SHOULD MONITOR
THESE STORMS CLOSELY.

OLB
Local storm report, Jun 18, 5:50 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
550 PM CDT MON JUN 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     BOWLING GREEN           33.16N 89.91W
06/18/2007                   HOLMES             MS   LAW ENFORCEMENT

            TREES DOWN

&&

WILSON
Local storm report, Jun 18, 5:55 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
555 PM CDT MON JUN 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND GST     MADDEN                  32.68N 89.35W
06/18/2007  E55.00 MPH       LEAKE              MS   EMERGENCY MNGR

            TREE DOWN IN CITY OF MADDEN. ALSO A UTILITY LINE WAS DOWN
            NEAR LEAKE ACADEMY SCHOOL. IN ADDITION SCATTERED REPORTS
            OF TREES DOWN ACROSS THE COUNTY. THIS WAS ALL ASSOCIATED
            WITH OUTFLOW FROM STORMS MOVING THROUGH RANKIN AND SCOTT
            COUNTIES.

&&

BANNAN
Local storm report, Jun 18, 6:02 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
602 PM CDT MON JUN 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     4 N SALLIS              33.08N 89.76W
06/18/2007                   ATTALA             MS   PUBLIC

            TREES DOWN.

&&

WILSON
Local storm report, Jun 18, 6:12 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
612 PM CDT MON JUN 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     WINONA                  33.49N 89.73W
06/18/2007                   MONTGOMERY         MS   LAW ENFORCEMENT

            POWER LINES DOWN.

&&

WILSON
Local storm report, Jun 18, 6:17 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
617 PM CDT MON JUN 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     VAIDEN                  33.33N 89.75W
06/18/2007                   CARROLL            MS   LAW ENFORCEMENT

            TREES DOWN.

&&

WILSON

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 2:24 PM CDTSevere Thunderstorm WarningJANJones36 min
Jun 18, 2:43 PM CDTSevere Thunderstorm WarningJANLawrence17 min
Jun 18, 2:47 PM CDTSevere Thunderstorm WarningJANJasper, Smith58 min
Jun 18, 2:52 PM CDTSevere Thunderstorm WarningJANSimpson39 min
Jun 18, 3:27 PM CDTSevere Thunderstorm WarningJANRankin36 min
Jun 18, 3:33 PM CDTSevere Thunderstorm WarningJANNewton42 min
Jun 18, 4:02 PM CDTSevere Thunderstorm WarningJANLauderdale43 min
Jun 18, 4:18 PM CDTSevere Thunderstorm WarningJANKemper43 min
Jun 18, 4:33 PM CDTSevere Thunderstorm WarningJANGrenada13 min
Jun 18, 5:13 PM CDTSevere Thunderstorm WarningJANAttala, Holmes23 min
Jun 18, 5:20 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery55 min
Jun 18, 5:55 PM CDTSevere Thunderstorm WarningJANClay, Oktibbeha, Webster50 min
Jun 18, 6:00 PM CDTSevere Thunderstorm WarningJANLeflore47 min
Jun 18, 6:03 PM CDTSevere Thunderstorm WarningJANGrenada43 min
Jun 18, 6:08 PM CDTSevere Thunderstorm WarningJANWebster21 min
Jun 18, 6:29 PM CDTSevere Thunderstorm WarningJANLowndes61 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.